Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 64, NWS Houston/Galveston, TX

July 13, 2012Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 13, 2012, 11:20 AM CDT for Harris County, Texas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2012, 11:20 AM CDT (16:20 UTC)
Expired
Jul 14, 2012, 10:32 AM CDT
In force
23 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WGUS44 KHGX 131620
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1120 AM CDT FRI JUL 13 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  SOUTH MAYDE CREEK NEAR ADDICKS AFFECTING HARRIS COUNTY

FOR THE ADDICKS RESERVOIR AT ADDICKS, MINOR FLOODING IS OCCURING, WITH RIVER 
LEVELS FORECASTED TO DECREASE.  

LIGHT RAINFALL IS OCCURING ACROSS THE AREA WHICH HAS CAUSED A RETURN TO FLOOD CONDITIONS. THE RIVER LEVEL IS EXPECTED TO CONTINUE RISING FOR THE NEXT 2 TO 3 HOURS AS ADDITIONAL RAINFALL UP UP TO TWO INCHES FALLS ACROSS THE WATERSHED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-140420-
/O.NEW.KHGX.FL.W.0064.120713T1620Z-000000T0000Z/
/SMAT2.1.ER.120713T1601Z.120713T1613Z.000000T0000Z.UU/
1120 AM CDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH MAYDE CREEK NEAR ADDICKS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 1113 AM FRIDAY THE STAGE WAS 107.4 FEET. 
* FLOOD STAGE IS 107.0 FEET. 


$$
1 follow-up statement
430 
WGUS84 KHGX 141532
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1032 AM CDT SAT JUL 14 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK...LUCE BAYOU...SPRING CREEK...WEST FORK SAN JACINTO.

THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH MAYDE CREEK...SAN BERNARD
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-151532-
/O.EXT.KHGX.FL.W.0056.000000T0000Z-120717T0600Z/
/CCGT2.3.ER.120712T1122Z.120713T1745Z.120717T0000Z.NR/
1032 AM CDT SAT JUL 14 2012

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES 
FOR
  THE CYPRESS CREEK AT GRANT ROAD
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM SATURDAY THE STAGE WAS 44.8 FEET 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.7 FEET 
* FORECAST...THE RIVER IS FALLING NOW BUT WILL SLOWER THAN ANTICIPATED DUE
  TO WATER COMING IN FROM UPSTREAM. THE RIVER SHOULD REMAIN AT MAJOR
  FLOODING LEVELS FOR THE NEXT 36 HOURS. 



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

CYPRESS CREEK
  GRANT ROAD           37    44.8   SAT 10 AM     42.1   38.0   33.9   27.7

$$

TXC201-339-151200-
/O.EXT.KHGX.FL.W.0065.000000T0000Z-120715T1200Z/
/WFDT2.1.ER.120714T0912Z.120714T1416Z.120715T0000Z.NO/
1032 AM CDT SAT JUL 14 2012

THE FLOOD WARNING CONTINUES FOR
  THE CYPRESS CREEK NEAR WESTFIELD
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM SATURDAY THE STAGE WAS 22.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE RIVER IS CRESTING NOW DUE TO A SECONDARY RISE FROM WATER
  UPSTREAM. THE RIVER SHOULD HAVE A BROAD CREST JUST ABOVE FLOOD STAGE 
  THROUGH THIS AFTERNOON BEFORE FALLING BACK BELOW BANKFULL STAGE.

* AT 22.0 FEET...83 FEET MSL...MINOR LOWLAND FLOODING BEGINS.



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

CYPRESS CREEK
  WESTFIELD            22    22.2   SAT 10 AM     20.4   14.5    7.0    4.9

$$

TXC201-339-151531-
/O.EXT.KHGX.FL.W.0060.000000T0000Z-120717T0815Z/
/HMMT2.2.ER.120713T0320Z.120715T0300Z.120716T2015Z.UU/
1032 AM CDT SAT JUL 14 2012

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES 
FOR
  THE WEST FORK SAN JACINTO IN HUMBLE
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0945 AM SATURDAY THE STAGE WAS 21.4 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET 
* FORECAST...MODERATE TO MAJOR FLOOD LEVELS ARE EXPECTED DUE TO RELEASES AT
  LAKE HOUSTON.
* AT 22.0 FEET...52.5 FEET MSL...MAJOR LOWLAND FLOODING BEGINS AS HOMES ON LAKE 
  LANE WEST AND SOUTHSHORE DRIVE IN THE BELLEAU WOODS SUBDIVISION BEGIN 
  FLOODING. ROADS INTO THE TREASURE COVE SUBDIVISION ARE INUNDATED AND HOMES 
  ALONG AQUA VISTA DRIVE THREATENED. WATER IS IN MANY HOME ON LAKE POINT DRIVE 
  IN THE NORTHSHORE SUBDIVISION. 



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

WEST FORK SAN JACINTO RIVER
  HUMBLE               19    21.4   SAT 10 AM     21.6   19.8   17.9   16.8

$$

TXC201-339-151531-
/O.EXT.KHGX.FL.W.0059.000000T0000Z-120715T1610Z/
/SPNT2.2.ER.120712T2157Z.120714T0830Z.120715T0410Z.NO/
1032 AM CDT SAT JUL 14 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE SPRING CREEK NEAR SPRING
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0945 AM SATURDAY THE STAGE WAS 26.0 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET 
* FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE OVERNIGHT AND
  HAS BEGUN TO RECEDE. MODERATE FLOOD LEVELS ARE EXPECTED TO PERSIST 
  FOR MOST OF THE DAY BEFORE FALLING INTO MINOR LEVELS THIS EVENING.
* AT 27.0 FEET...99.6 FEET MSL...MAJOR LOWLAND FLOODING BEGINS AS WATER ENTERS 
  HOMES NEAR THE CONFLUENCE OF SPRING AND CYPRESS CREEKS.



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

SPRING CREEK
  SPRING               21    26.0   SAT 10 AM     15.1    8.0    4.9    3.4

$$

TXC201-291-151531-
/O.NEW.KHGX.FL.W.0066.120714T1532Z-120716T2100Z/
/HFFT2.1.ER.120714T1327Z.120715T0000Z.120716T0900Z.NO/
1032 AM CDT SAT JUL 14 2012

* AT 0915 AM SATURDAY THE STAGE WAS 22.2 FEET 
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE RIVER IS EXPECTED TO CREST AROUND 23 FEET THIS AFTERNOON
  THROUGH THIS EVENING. FLOOD STAGE IS EXPECTED TO CONTINUE THROUGH THE 
  WEEKEND.




&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

LUCE BAYOU
  HUFFMAN              22    22.2   SAT 09 AM     22.7   21.7   19.2   16.3

$$

TXC201-141602-
/O.CAN.KHGX.FL.W.0064.000000T0000Z-120714T1532Z/
/SMAT2.1.ER.120713T1601Z.120713T1715Z.120714T0145Z.UU/
1032 AM CDT SAT JUL 14 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH MAYDE CREEK NEAR ADDICKS
* AT 1005 AM SATURDAY THE STAGE WAS 104.9 FEET 
* FLOOD STAGE IS 107.0 FEET 



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

ADDICKS RESERVOIR
  ADDICKS             107   104.9   SAT 10 AM

$$

TXC039-141602-
/O.CAN.KHGX.FL.W.0063.000000T0000Z-120714T1532Z/
/SWYT2.1.ER.120713T0838Z.120713T1300Z.120713T1802Z.NO/
1032 AM CDT SAT JUL 14 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SAN BERNARD RIVER NEAR SWEENY
* AT 0800 AM SATURDAY THE STAGE WAS 12.5 FEET 
* FELL BELOW FLOOD STAGE AT 13:02 PM FRIDAY.
* FLOOD STAGE IS 16.0 FEET 
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE BUT IS EXPECTED TO
  REMAIN ABOVE BANKFULL STAGE INTO EARLY NEXT WEEK.




&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

SAN BERNARD RIVER
  SWEENY               16    12.5   SAT 08 AM     12.6   12.6   12.6   12.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 13, 10:53 AM CDT, 27 minutes earlier.

Area forecast discussion, Jul 13, 10:53 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1053 AM CDT FRI JUL 13 2012

.UPDATE...
THE UPPER LEVEL WEAKNESS THAT HAS BEEN OVERHEAD THE PAST COUPLE OF
DAYS HAS SHIFTED SLIGHTLY TO THE EAST THIS MORNING CARRYING THE
HEAVIEST PRECIPITATION INTO EAST TEXAS AND WESTERN LOUISIANA.
WHILE THE BULK OF THE PRECIPITATION LIES TO OUR EAST SCATTERED
SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE ALONG THE
INTERSTATE 10 CORRIDOR AND THE TREND OF INCREASING COVERAGE IS
EXPECTED TO CONTINUE THROUGH THE AFTERNOON. FORTUNATELY THE
EARLIER ACTIVITY IN NORTHERN WALLER AND EXTREME NORTHWESTERN
HARRIS COUNTY HAS DISSIPATED BUT WE WILL HAVE TO CONTINUE TO WATCH
THIS AND OTHER AREAS THAT HAVE SEEN THE HEAVIER RAINFALL TOTALS
FOR ANY ADDITIONAL RAINS THAT COULD PROLONG THE CURRENT FLOODING
ISSUES.

FOR THE GRIDS...HAVE EXTENDED THE LIKELY POPS WESTWARD ALONG THE
I-10 CORRIDOR FOR THE AFTERNOON AND LOWERED POPS SLIGHTLY FOR OUR
NORTHEASTERN COUNTIES. ONLY OTHER CHANGES WERE SOME MINOR
ADJUSTMENTS TO THE MAX TEMPS FOR TODAY. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      90  74  90  73  92 /  50  30  40  20  40
HOUSTON (IAH)              88  74  90  73  91 /  60  30  40  20  40
GALVESTON (GLS)            87  82  88  82  89 /  50  30  40  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZORIA...CHAMBERS...COLORADO...
     FORT BEND...GALVESTON...HARRIS...JACKSON...LIBERTY...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...WALLER...
     WHARTON.

GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...41
Hazardous weather outlook, Jul 13, 6:43 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
643 AM CDT FRI JUL 13 2012

TXZ178-179-197-199-200-210>214-226-227-235>238-141145-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-WALLER-
WASHINGTON-WHARTON-
643 AM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH 1 PM. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
SOUTHEAST TEXAS THIS MORNING. AN UPPER LEVEL FEATURE OVER THE
PINEY WOODS SHOULD HELP FOCUS MUCH OF THE HEAVIER PRECIPITATION
OVER EAST TEXAS AND SOUTHWEST LOUISIANA. RAINFALL AMOUNTS ARE
EXPECTED TO REMAIN BETWEEN 1 AND 2 INCHES TODAY WITH LOCALLY
HEAVIER AMOUNTS POSSIBLE...MAINLY EAST OF I-45.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY
RAINS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR
ACTIVATION.

TXZ163-164-176-177-195-196-198-141145-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-
643 AM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
MORNING. ALTHOUGH ORGANIZED HEAVY RAIN IS NOT EXPECTED...A FEW OF
THE STRONGER STORMS COULD PRODUCE A QUICK INCH OR TWO OF RAIN.
MOST AREAS WILL RECEIVE RAINFALL ACCUMULATIONS OF LESS THAN AN
INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY
RAINS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR
ACTIVATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:11 AM CDTRiver Flood WarningHGXHarris, Montgomery3 days
Jul 13, 5:34 AM CDTRiver Flood WarningHGXHarris, Montgomery4 hr
Jul 13, 5:34 AM CDTRiver Flood WarningHGXHarris, Liberty4 hr
Jul 13, 9:01 AM CDTRiver Flood WarningHGXBrazoria26 hr
Jul 13, 9:56 AM CDTAreal Flood AdvisoryHGXHarris, Waller2 hr
Jul 13, 11:24 AM CDTAreal Flood AdvisoryHGXHarris, Waller111 min
Jul 13, 11:43 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery, Waller3 hr
Jul 13, 1:07 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, San Jacinto53 min
Jul 13, 1:16 PM CDTSpecial Marine WarningHGX44 min
Jul 13, 2:06 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker114 min
Jul 13, 3:12 PM CDTSpecial Weather StatementHGXBrazoria48 min
Jul 13, 3:20 PM CDTSpecial Weather StatementHGXColorado40 min
Jul 13, 3:25 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado35 min
Jul 13, 3:53 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Wharton66 min
Jul 13, 4:20 PM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Waller, Washington55 min
Jul 13, 4:45 PM CDTSpecial Weather StatementHGXFort Bend45 min
Jul 13, 4:56 PM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Waller, Wharton64 min
Jul 13, 5:27 PM CDTFlash Flood WarningHGXAustin, Fort Bend, Harris, Waller2 hr
Jul 13, 5:43 PM CDTSpecial Weather StatementHGXWaller47 min
Jul 13, 6:09 PM CDTSpecial Weather StatementHGXWharton51 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.